Q:

What is the antidote for a morphine overdose?

A:

Quick Answer

The antidote for a morphine overdose is the medicine naloxone, according to MedlinePlus. Physicians may need to administer numerous doses of naloxone, marketed as Narcan, to counteract morphine's effects. In emergency situations, medical professionals inject the medicine under the skin, into a muscle or intravenously, explains Drugs.com.

Continue Reading

Full Answer

Medical treatment for an individual that has overdosed on morphine can include delivering oxygen through a breathing tube and administering fluids intravenously, explains MedlinePlus. Morphine is a powerful painkiller. Without an antidote or medical attention, an overdose of morphine can cause death. Overdose symptoms include problems with or cessation of breathing, nausea, vomiting, bluish lips and fingernails, pinpoint pupils and coma.

Learn more about Medications & Vitamins

Related Questions

Explore